Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking ATT, Rcinex for pleural effusion in lung. Have acidity, constipation, lung pain, stomach pain. What to do?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
I was diagnosed for pleural effusion in lower left lung in december 2012, have been on att since XXXXXXX , also last 3 months have been on rcinex 600 mg , even after lapse of 7 months x rays still shows effusion , why. Also i am having acidity , constipation , pain in lower left lung and just in the mid part of the upper stomach between the lungs. All CT , MRI, and other test LFT etc etc doesnt show anything else . What do I do now , am fed up of this condition ........feel very depressed.....
Posted Tue, 27 Aug 2013 in Medicines and Side Effects
Answered by Dr. Vivek Chail 3 hours later

Thanks for writing in to WWW.WWWW.WW

I am sorry to hear that its been a while that you have been taking ATT and you are still having the problems even after 7 months of treatment.

It would be important to know the clinical workup you had got fone when you were first diagnosed to be suffering fron tuberculosis and ATT was started. If possible, you may upload your x rays and CT scan and MRI scan reports and I would like to go through that. Any pleural fluid aspirations, sputum tests and blood investigations done and its reports would also help.

Tunerculosis is a chronic inflammatory disease and its treatment is spread over a year in most patients. I hope that you have take your medications as instructed from day one of treatment.
Another important point I would like to stress upon is your general health condition since you were started on treatment. Are you still having fever in the evening,?Patients are advised to record body weight every 15 days which can indirectly tell the general health status.

I would also like to know your current symptoms, cough and and blood in sputum.

Please get back to me with as much information requested above and I will continue the discussion further.
You may ask additional questions that you may have too.

Wishing you good health

Dr Vivek
Above answer was peer-reviewed by
Follow-up: Taking ATT, Rcinex for pleural effusion in lung. Have acidity, constipation, lung pain, stomach pain. What to do? 22 hours later
Thanks , I am uploading x XXXXXXX dated 24-01-13 and 20-07-13 for your reference. The CT scan report revealed effusion, distended stomach , MRI report suspected likely epyema and asked the doctor for clinical correlation .

Doctor advised aspiration , it was done once in January to establish TB for clinical tests about 30 ml, when the pain persisted doctor advised again for aspiration but couldnt be carried out as the effusion was septated and thick so was avoided .

Went to doctor with symptoms like high fever of 103 , cough and pain in left side of lungs . After 2 months of ATT cough got better and fever was gone . I never had blood in sputum and sputum was never tested as well. Body weight dropped by 6 kgs in first month but recovered by 4-5 kgs subsequently over the period . I am skinny with weight 56 kgs and height 5ft 11 in.

I have never missed even a single dose ever since last 7 months I have been on ATT. Have followed the medication regime as advised religiously. Had made regular visits to doctor and LFT , blood tests have been performed reguarly with nothing alarming .

I am concerned about my health as I am fed of the pain on the left side of lungs and feel full in stomach . I dont know if this really was TB or maybe have some other underlying reason for pleral effusion . Please advise.
Answered by Dr. Vivek Chail 10 hours later
Thanks for writing in with an update and reports.

I am sorry to say that only the X XXXXXXX chest dated 20-07-2013 is visible to me. It shows features of obscuration of costophrenic angle on the left side with the possibility on ?loculated collection and/ or ?pleural thickening.

Generally speaking, a patient is usually put through a course of strong antibiotics before diagnosis of tuberculosis is made. I am not sure if that was done in your situation. As you have said, even sputum for TB bacilli was not done (important). Another important doubt that I have is regarding the pathological analysis of the 30 ml fluid aspirated from your pleural cavity. That report would be important in starting TB treatment. If these are not there I would delay the start of ATT.

Coming to X rays, in a confirmed TB patient, if two X rays taken 6 months apart don’t show any significant changes, then the disease is radiologically inactive.

The distended stomach in CT scan might only be a technical finding and not suggestive of any abnormality. The pain on left side could be because of the changes in the pleura on that side and development of adhesions. If yes it needs to be cleared. In empyema, patients cough up bloody or offensive-looking sputum with a strong foul odor.

As of now, I would suggest you to XXXXXXX up with a Pulmonologist and discuss your ATT in detail. They are the rightly trained experts to suggest when you must stop taking ATT after assessment. The doctor will also be able to explain the exact nature of the pain on the left side of chest.

If possible, please upload X XXXXXXX chest dated 24-01-2013 again. I have gone through rest of your reports. You may also send me scanned copies of your CT and MRI reports.

Wishing you good health

Dr Vivek
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor